Alert archive / New York / Special Weather Statements in 2018
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Apr 4, 2018, 7:47 PM EDT for Allegany County, Cattaraugus County, Chautauqua County, New York. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2018, 7:47 PM EDT (23:47 UTC)
- Expired
- Apr 4, 2018, 9:15 PM EDT
- In force
- 88 min
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 78 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -164 m²/s²
- 0-3 km storm-relative helicity
- -139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
482
WWUS81 KBUF 042347
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
747 PM EDT WED APR 4 2018
NYZ012-013-019>021-085-050115-
Chautauqua-Cattaraugus-Allegany-Livingston-Southern Erie-Wyoming-
747 PM EDT WED APR 4 2018
...SNOW SQUALLS WILL AFFECT WESTERN PORTIONS OF THE SOUTHERN TIER
THROUGH THIS EVENING...
Snow squalls will result in bursts of heavy snow which will lower
visibility to below a quarter mile at times across western portions
of the Southern Tier. In addition, winds gusting to 45 mph will
result in areas of blowing snow. Although accumulations will less
than an inch, snow squalls will still result in rapidly changing
visibility and slippery roadways in some locations through this
evening. Motorists should exercise caution.
This includes the following highways...
Interstate 90 between exits 61 and 58.
Interstate 86 between exits 4 and 33.
LAT...LON 4201 7975 4226 7976 4265 7902 4264 7772
4201 7776
TIME...MOT...LOC 2344Z 240DEG 48KT 4239 7889
$$
ApffelWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Apr 4, 5:37 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 4, 5:37 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
537 PM EDT Wed Apr 4 2018
.SYNOPSIS...
Damaging winds will continue into the early evening hours before
noticeably diminishing through the night. Weak surface high pressure
will then begin to build into the region later tonight and tomorrow,
though a few flurries of snow or light snow showers will fly to the
southeast of the Great Lakes. A weak clipper system will cross the
Eastern Great Lakes Thursday night with some light snow expected
through Friday.
&&
.NEAR TERM /THROUGH THURSDAY/...
An intense vertically stacked low near the Ontario and Quebec
border will move into southern Quebec this evening. Its impacts
will continue to diminish into this evening, but winds will
still be strong with gusts in excess of 60 mph lasting until
about sunset in western New York, and a few hours longer east of
Lake Ontario. There have been numerous reports of damage from
these strong winds through late afternoon, and we will keep all
high wind warnings in place at this time.
In addition to the winds, the combination of moisture near the
low pressure system and lake enhancement due to cooling
temperatures aloft will result in snow showers through tonight.
These will be particularly impactful east and southeast of Lake
Ontario into this evening, with the combination of snow and
winds resulting in snow squalls. Snow showers will become less
widespread by late evening as the upper low pulls away and
diminishes moisture. However, with temperatures at 850 hPa
dropping to -13 to -14C, more localized lake effect snow is
likely east and southeast of the lakes tonight. Mesoscale
guidance hints at an upstream connection to Georgian Bay which
may result in narrow bands late tonight south of Lake Ontario.
Drier air associated with approaching high pressure will limit
snow accumulations to just 1-3" across the hills of SW NYS and
the southern Tug Hill region. These snows will continue into
tomorrow southeast of the lakes weakening through the day with
the nearing surface high.
We will still remain under the upper level low tomorrow and its
influences. This will likely mean any clearing to the skies tomorrow
morning will likely end with clouds filling the sky tomorrow
morning and afternoon.
Lows tonight will drop back into the teens to mid 20s...a solid 10
degrees below normal. Highs tomorrow will be even further below
normal...some 15 to 20 degrees. Highs will only be around the
freezing mark.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
Thursday evening cold westerly flow may support a few scattered
light snow showers east of Lake Ontario across the Tug Hill region.
These will end overnight as warm advection begins, and inversion
heights lower.
Our attention then turns to the next synoptic system, as a mid level
trough and associated surface low move across northwest Ontario
province. Downstream of this main system, a wave of low pressure
will move from Ohio to the Southern Tier of New York late Thursday
night and Friday morning. Increasing warm advection and isentropic
upglide ahead of this system combined with DPVA will produce a
period of large scale ascent. The increasing forcing will support an
area of snow spreading into the western Southern Tier after
midnight, then spreading across the rest of Western NY before
daybreak, reaching the eastern Lake Ontario region Friday morning.
The steadier precip will then taper off from west to east during the
day Friday as the wave of low pressure moves east. The precip will
gradually mix with and change to rain on Friday in many areas as the
boundary layer warms with deeper mixing and diurnal warming as the
system moves through. Expect an inch or so of accumulation late
Thursday night and Friday morning in most areas, with up to 2 inches
possible on the hills south of Buffalo and Rochester.
It will turn quite windy later Friday afternoon and evening in the
wake of this system, with a few gusts of around 40 mph possible
across Western NY and near the lakeshores.
Another weak mid level wave and cold front will cross the area later
Friday and Friday evening, supporting a few more rain and wet snow
showers. What remains of the precip will transition to all snow
overnight as colder air surface and aloft moves back into the
region, but any accumulation will be minimal. The cold front will
exit the area Saturday morning, with any associated snow showers
coming to an end. Cold northwest flow may produce a few more snow
showers, especially in the afternoon with diurnal instability and
some increase in boundary layer moisture.
Temperatures will remain well below average, with highs on Friday in
the lower 40s in most areas, and upper 30s on the hills. Highs
Saturday will be even colder, with highs in the mid 30s at lower
elevations and around 30 on the hills. Lows Thursday night and
Friday night will be in the 20s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Below normal temperatures will continue through most of next week as
a deep longwave trough continues to dominate the eastern half of
North America.
Saturday night through Sunday a deep trough will swing east across
Quebec, maintaining cold northwest flow across our region. This will
support scattered snow showers at times, from lake effect Saturday
night and early Sunday morning, transitioning to diurnal snow
showers Sunday afternoon. Temperatures will remain well below
average, with lows in the 20s Saturday night, and highs in the 30s
Sunday.
By early next week some timing differences begin to show in model
guidance, with the GFS almost a full day faster than the ECMWF with
the next system. Both models show a similar evolution however, with
low pressure moving out of the Upper Midwest and into the Great
Lakes, eventually yielding to secondary cyclogenesis off the
southern New England coast. Warm advection ahead of this system will
spread increasing chances of precipitation into our region Monday or
Monday night. Tuesday and Tuesday night chances for precipitation
will continue as the base of the mid level trough and wrap around
moisture crosses the area. Precipitation type will likely be snow
much of the time, with some rain possibly mixing in across lower
elevations during the daytime. A few lake effect snow showers may
continue southeast of the lakes Wednesday in the wake of this
system. Temperatures will remain well below normal through the
middle of next week.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
Strong gusty winds will diminish through this evening, with a
significant decrease in winds expected around sunset.
Otherwise, expect mainly VFR conditions outside of snow showers
and squalls which may briefly result in much lower conditions.
These will be most widespread east and southeast of the lakes
which will mainly impact JHW. Winds will continue to diminishing
and snow showers will taper off after 03Z tonight.
Tomorrow a few scattered lake effect snow showers will fall
southeast of the lakes, with any impacts most likely to KJHW,
and possibly KROC. With high pressure building towards the
region winds will be much weaker than today.
Outlook...
Friday night...MVFR with a chance of rain and snow showers.
Saturday...VFR, except local IFR in lake effect snow showers
southeast of the lakes.
Sunday...mainly VFR.
Monday...MVFR/VFR with a chance rain and snow.
&&
.MARINE...
Gale force winds will continue through the evening hours on the
lakes. As a storm system over southern Canada pushes farther
northeastward, and surface high pressure over the Central Plains
pushes eastward the surface pressure gradient will relax with
winds diminishing and later waves heights. Wave heights will
likely not subside to under Small craft Advisory levels until
Thursday evening southeast of Lake Ontario.
Another strong low will pass just north of our region Friday, and
may bring another round of gales to the eastern Great Lakes.
&&
.TIDES/COASTAL FLOODING...
Deepening low pressure tracking just to the northwest of the
area today will bring a period of strong westerly winds to Lake
Ontario, which will result in an elevated risk of lake shore
flooding and erosion along the Lake Ontario shoreline from Wayne
to Jefferson counties. For this reason, a Lakeshore Flood
Warning remains in effect for these areas.
Levels on Lake Erie will continue to drop as winds diminish.
However, high levels did result in some ice flowing down the
Niagara River. As a result, there is a risk of ice jam flooding
until this ice filters down the river. The coastal flood warning
along Lake Erie was allowed to expire.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...High Wind Warning until 8 PM EDT this evening for NYZ010>014-
019>021-085.
High Wind Warning until 11 PM EDT this evening for NYZ001>008.
Lakeshore Flood Warning until 2 AM EDT Thursday for NYZ004>007.
Flash Flood Watch until 8 PM EDT this evening for NYZ001-010.
MARINE...Gale Warning until 8 PM EDT this evening for LEZ020.
Gale Warning until 11 PM EDT this evening for LEZ040-041.
Gale Warning until 8 PM EDT this evening for LOZ030.
Gale Warning until 11 PM EDT this evening for LOZ042-062.
Gale Warning until 2 AM EDT Thursday for LOZ043>045-
063>065.
Gale Warning until 11 PM EDT this evening for SLZ022-
024.
&&
SYNOPSIS...Thomas
NEAR TERM...Apffel/Thomas
SHORT TERM...Hitchcock
LONG TERM...Hitchcock
AVIATION...Apffel/Thomas
MARINE...Thomas
TIDES/COASTAL FLOODING...JJR/Thomas/ApffelHazardous weather outlook, Apr 4, 6:49 PM EDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 649 PM EDT Wed Apr 4 2018 NYZ002-003-008-052300- Orleans-Monroe-Lewis- 649 PM EDT Wed Apr 4 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004>007-052300- Wayne-Northern Cayuga-Oswego-Jefferson- 649 PM EDT Wed Apr 4 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 2 AM EDT THURSDAY... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Lakeshore Flood Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ011>014-019>021-085-052300- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 649 PM EDT Wed Apr 4 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-052300- Niagara- 649 PM EDT Wed Apr 4 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM EDT THURSDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-052300- Northern Erie- 649 PM EDT Wed Apr 4 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM EDT THURSDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-052300- Upper Niagara River and Buffalo Harbor-Lower Niagara River- 649 PM EDT Wed Apr 4 2018 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042-062-SLZ022-024-052300- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from the Niagara River to Hamlin Beach- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 649 PM EDT Wed Apr 4 2018 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ043>045-063>065-052300- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 649 PM EDT Wed Apr 4 2018 ...GALE WARNING IN EFFECT UNTIL 2 AM EDT THURSDAY... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Apr 4, 4:57 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
457 PM EDT WED APR 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM NON-TSTM WND DMG 1 W VICTOR 42.98N 77.43W
04/04/2018 ONTARIO NY SOCIAL MEDIA
TREE AND WIRES DOWN ON CORK RD
&&
EVENT NUMBER BUF1800215
THOMASLocal storm report, Apr 4, 4:58 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
458 PM EDT WED APR 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG 1 N STAFFORD 43.00N 78.07W
04/04/2018 GENESEE NY NWS EMPLOYEE
TREE DOWN ON PRENTICE ROAD.
0100 PM NON-TSTM WND DMG BATAVIA 43.00N 78.19W
04/04/2018 GENESEE NY NWS EMPLOYEE
TWO LARGE TREES DOWN IN CENTENNIAL PARK.
0100 PM NON-TSTM WND DMG BATAVIA 43.00N 78.18W
04/04/2018 GENESEE NY NWS EMPLOYEE
TREE ON HOUSE ON STATE STREET.
0205 PM NON-TSTM WND GST 2 ENE BATAVIA 43.02N 78.14W
04/04/2018 M64 MPH GENESEE NY NYSM
0319 PM NON-TSTM WND GST BUFFALO AIRPORT 42.94N 78.74W
04/04/2018 M60 MPH ERIE NY ASOS
0412 PM NON-TSTM WND GST OSWEGO 43.46N 76.51W
04/04/2018 M66 MPH OSWEGO NY NWLON
0414 PM NON-TSTM WND DMG 2 E EAST AURORA 42.77N 78.59W
04/04/2018 ERIE NY SOCIAL MEDIA
RTE 20A CLOSED FROM RTE 400 TO REITER RD DUE TO UTILITY
REPAIR
0429 PM HIGH SUST WINDS AVON 42.91N 77.74W
04/04/2018 M43 MPH LIVINGSTON NY MESONET
0440 PM NON-TSTM WND DMG 1 SSE CHEEKTOWAGA 42.89N 78.74W
04/04/2018 ERIE NY DEPT OF HIGHWAYS
COMO PARK BLVD CLOSED BETWEEN BENNETT RD. AND CENTER
AVE. DUE TO DOWNED WIRES
&&
EVENT NUMBER BUF1800216
EVENT NUMBER BUF1800217
EVENT NUMBER BUF1800218
EVENT NUMBER BUF1800219
EVENT NUMBER BUF1800220
EVENT NUMBER BUF1800221
EVENT NUMBER BUF1800222
EVENT NUMBER BUF1800223
EVENT NUMBER BUF1800224
SJWLocal storm report, Apr 4, 6:04 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
604 PM EDT WED APR 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM NON-TSTM WND DMG 2 ESE HOLLAND 42.62N 78.51W
04/04/2018 ERIE NY DEPT OF HIGHWAYS
S. PROTECTION RD CLOSED DUE TO DOWNED TREE BETWEEN
OLEAN RD. AND VERMONT HILL RD
0300 PM NON-TSTM WND DMG 4 NW CANANDAIGUA 42.94N 77.33W
04/04/2018 ONTARIO NY LAW ENFORCEMENT
WALL OF MOBILE HOME BLOWN OUT.
0300 PM NON-TSTM WND DMG 3 S BARKER 43.28N 78.55W
04/04/2018 NIAGARA NY BROADCAST MEDIA
TREE CAUSED EXTENSIVE ROOF DAMAGE TO HOUSE IN QUAKER.
0300 PM NON-TSTM WND DMG 3 SSE THERESA 44.17N 75.78W
04/04/2018 JEFFERSON NY BROADCAST MEDIA
ROOF BLOWN OFF BARN.
0329 PM NON-TSTM WND DMG 3 NE CONCORD 42.57N 78.69W
04/04/2018 ERIE NY DEPT OF HIGHWAYS
SNYDER RD CLOSED BETWEEN DRAKE RD AND SPRINGVILLE
BOSTON RD DUE TO UTILITY REPAIRS
0330 PM NON-TSTM WND DMG 2 N ORCHARD PARK 42.79N 78.75W
04/04/2018 ERIE NY DEPT OF HIGHWAYS
RTE 240 CLOSED IN BOTH DIRECTIONS BETWEEN MILESTRIP RD
AND WEBSTER RD DUE TO UTILITY REPAIRS
0412 PM NON-TSTM WND DMG CLARENCE 42.98N 78.59W
04/04/2018 ERIE NY DEPT OF HIGHWAYS
RANSOM RD CLOSED AT MAIN ST DUE TO DOWNED POWER LINE
0424 PM NON-TSTM WND DMG 1 SSW EAST CONCORD 42.54N 78.64W
04/04/2018 ERIE NY DEPT OF HIGHWAYS
VAUGHN ST CLOSED DUE TO A DOWNED TREE BETWEEN MIDDLE RD
AND GENESEE RD
0428 PM NON-TSTM WND DMG 1 SSW FAIRPORT 43.09N 77.45W
04/04/2018 MONROE NY PUBLIC
TREE DOWN ON CLARKES CROSSING
0447 PM NON-TSTM WND DMG PHOENIX 43.23N 76.30W
04/04/2018 OSWEGO NY SOCIAL MEDIA
TREE DOWN ON HOUSE ON RTE 264
0525 PM NON-TSTM WND DMG 3 W KASOAG 43.46N 75.97W
04/04/2018 OSWEGO NY DEPT OF HIGHWAYS
NY-104 CLOSED BETWEEN NY-13 AND S ALBION RD DUE TO
DOWNED TREE AND POWER LINES
&&
EVENT NUMBER BUF1800225
EVENT NUMBER BUF1800226
EVENT NUMBER BUF1800227
EVENT NUMBER BUF1800228
EVENT NUMBER BUF1800229
EVENT NUMBER BUF1800230
EVENT NUMBER BUF1800231
EVENT NUMBER BUF1800232
EVENT NUMBER BUF1800233
EVENT NUMBER BUF1800234
EVENT NUMBER BUF1800235
SJWLocal storm report, Apr 4, 6:24 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
624 PM EDT WED APR 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM NON-TSTM WND DMG 1 SSW FAIRPORT 43.09N 77.45W
04/04/2018 MONROE NY BROADCAST MEDIA
TREE DOWN IN FRONT YARD OF HOUSE ON CLARKES CROSSING.
0230 PM NON-TSTM WND DMG 1 W LAKEWOOD 42.10N 79.34W
04/04/2018 CHAUTAUQUA NY PUBLIC
TREE DOWN ON ERIE ST.
0230 PM NON-TSTM WND DMG 2 ESE PITTSFORD 43.08N 77.48W
04/04/2018 MONROE NY BROADCAST MEDIA
TREE UPROOTED NEAR WICKFORD WAY AND PALMYRA ROAD.
&&
EVENT NUMBER BUF1800237
EVENT NUMBER BUF1800238
EVENT NUMBER BUF1800239
SJWSpecial weather statement, Apr 4, 7:43 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Buffalo NY
743 PM EDT WED APR 4 2018
NYZ005-006-008-050045-
Oswego-Lewis-Northern Cayuga-
743 PM EDT WED APR 4 2018
...SNOW SQUALLS WILL AFFECT SOUTHERN LEWIS...CAYUGA AND OSWEGO
COUNTIES...
Snow squalls will result in bursts of heavy snow which will lower
visibility to below a quarter mile at times across portions of
Oswego, Southern Lewis, and Northern Cayuga counties. In addition,
winds gusting to 60 mph will result in areas of blowing snow.
Although accumulation will generally be an inch or less, this still
will result in rapidly changing visibility and slippery roadways
through this evening. Motorists should exercise caution.
This includes Interstate 81 between exits 32 and 36.
LAT...LON 4342 7553 4348 7581 4333 7589 4325 7587
4321 7608 4327 7620 4323 7620 4324 7627
4320 7627 4323 7631 4323 7646 4321 7648
4322 7671 4340 7672 4354 7648 4357 7638
4356 7628 4387 7514 4361 7511
TIME...MOT...LOC 2337Z 240DEG 49KT 4347 7615
ApffelSpecial weather statement, Apr 4, 7:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
747 PM EDT WED APR 4 2018
NYZ012-013-019>021-085-050115-
Chautauqua-Cattaraugus-Allegany-Livingston-Southern Erie-Wyoming-
747 PM EDT WED APR 4 2018
...SNOW SQUALLS WILL AFFECT WESTERN PORTIONS OF THE SOUTHERN TIER
THROUGH THIS EVENING...
Snow squalls will result in bursts of heavy snow which will lower
visibility to below a quarter mile at times across western portions
of the Southern Tier. In addition, winds gusting to 45 mph will
result in areas of blowing snow. Although accumulations will less
than an inch, snow squalls will still result in rapidly changing
visibility and slippery roadways in some locations through this
evening. Motorists should exercise caution.
This includes the following highways...
Interstate 90 between exits 61 and 58.
Interstate 86 between exits 4 and 33.
LAT...LON 4201 7975 4226 7976 4265 7902 4264 7772
4201 7776
TIME...MOT...LOC 2344Z 240DEG 48KT 4239 7889
ApffelThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 12:33 AM EDT | Special Weather Statement | BUF | Allegany, Cattaraugus, Wyoming | 57 min |
| Apr 4, 4:14 AM EDT | Storm Warning | BUF | 12 hr | |
| Apr 4, 4:31 AM EDT | Special Weather Statement | BUF | Cattaraugus, Chautauqua, Erie | 59 min |
| Apr 4, 5:26 AM EDT | Special Weather Statement | BUF | Allegany, Cattaraugus, Genesee, Livingston, Monroe, Wyoming | 64 min |
| Apr 4, 6:36 AM EDT | Special Weather Statement | BUF | Allegany, Livingston, Ontario | 54 min |
| Apr 4, 11:23 AM EDT | Flash Flood Watch | BUF | Erie, Niagara | 23 hr |
| Apr 4, 3:57 PM EDT | Gale Warning | BUF | 10 hr | |
| Apr 4, 7:09 PM EDT | Small Craft Advisory | BUF | 25 hr | |
| Apr 4, 7:43 PM EDT | Special Weather Statement | BUF | Lewis, Oswego | 62 min |
Nearby
Special Weather Statements in New York, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.